Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 9, 2021, 10:58 PM MDT for Goshen County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 10:58 PM MDT (04:58 UTC)
- Expired
- Jul 9, 2021, 11:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 64 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
486
WWUS85 KCYS 100458
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
1058 PM MDT Fri Jul 9 2021
WYZ108-118-119-100530-
Goshen County WY-Central Laramie County WY-East Laramie County WY-
1058 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...
NORTHEASTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 1130 PM
MDT...
At 1057 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Chugwater, or 27 miles southeast of Wheatland, moving
southeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Meriden Rest Area.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Wyoming.
LAT...LON 4169 10465 4185 10466 4189 10453 4155 10419
4147 10454
TIME...MOT...LOC 0457Z 327DEG 40KT 4177 10459
$$
BrothersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:32 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 9, 8:32 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 832 PM MDT Fri Jul 9 2021 .UPDATE... Issued at 831 PM MDT Fri Jul 9 2021 Upon coordination with the Storm Prediction Center, we have extended the Severe Thunderstorm Watch until 11 PM. UPDATE Issued at 738 PM MDT Fri Jul 9 2021 Grids have been updated as the Red Flag Warning will expire at 8 PM. Also adjusted the thunderstorm chances for the rest of the evening. && .SHORT TERM...(This evening through Saturday) Issued at 148 PM MDT Fri Jul 9 2021 Current radar imagery indicates storms developing east of the Laramie Range, with pea size hail reported and heavy rain. Both HiRes models have been fairly consistent with the overall convection development and storm motion, with the HRRR being highly favored in the forecast update. Will likely see a severe weather watch put in place over the next hour. Strong to severe storms are possible through midnight tonight, with the 1833z Ft Collins sounding indicating good directional shear, 2700 J/kg of CAPE, and 49kt of 0-6 shear. Main threats today include strong supercell storms producing large hail, flash flooding, and strong winds. However, cannot rule out a tornado or two with a favorable environments. Main changes from the early morning forecast has the second wave of convection looking much less impressive. Will need to monitor through the night to determine any additional watches needed after 9pm MDT. As we move into the early morning hours tomorrow, a cold frontal boundary is expected to continue digging towards the south. Showers and Thunderstorms are possible to continue through the early morning hours, primarily east of I-25. Otherwise, Saturday will cool down to the high 70s to low 80s behind the cold front, with some gusty winds around 20 to 25 knots, and precipitation chances significantly dwindling. .LONG TERM...(Sunday through Thursday) Issued at 411 AM MDT Fri Jul 9 2021 Key Messages: 1) Sunday will be the start of a brief warming trend into Monday with above normal temperatures and elevated fire weather conditions these two days. 2) Temperatures will drop back a few degrees Tuesday thru Friday with increased afternoon shower/storm chances. Pattern favors chances of at least isolated strong to severe storms during this period so stay tuned next week. Weather Discussion: Following the brief cool down Saturday as the closed H5 low departs east, shortwave ridging will shift east across WY in its wake Sunday and Monday. Sunday will likely be the driest of the week as 0.3" to 0.6" PWATs range west to east under subsident dynamics. Monday will be the warmest of the period as H7 temperatures range from +14C east to +20C west. Mid to upper 90s are likely in the lower elevations of the High Plains and NE Panhandle, with low 90s elsewhere. Winds will be light through the atmospheric column overall and should preclude the need for fire headlines. However, minimum relative humidity vales will fall into the teens Sunday and moreso Monday for elevated to near-critical fire weather. By Tuesday, a shortwave trough is advertised to come ashore and swing across the Pacific NW to Montana mid-week. H5 pattern will flatten in-between the trough north to the lower amplitude ridge south - allowing embedded impulses to traverse the region for local lift enhancement. Tuesday - Friday looks to be an active period of diurnal showers/storms. Nuances of timing and available moisture plus resultant instability will need to be monitored for strong to severe storm potential. Likely Marginal severe risk categories through much of next week with possibly of a few Slight Risk days. Stay tuned through next week on day to day hazards and timing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 521 PM MDT Fri Jul 9 2021 Wyoming TAFS...VFR at Rawlins and Laramie. Wind gusts to 48 knots at Rawlins, and 33 knots at Laramie, until 02Z. VFR at Cheyenne until 06Z, then MVFR until 13Z, then VFR. Thunderstorms in the vicinity until 02Z. Wind gusts to 25 knots from 02Z to 06Z, and to 22 knots after 13Z Saturday. Nebraska TAFS...VFR, with occasional MVFR in thunderstorms producing wind gusts to 45 knots until 06Z. Thunderstorms in the vicinity from 06Z to 14Z. Wind gusts to 26 knots until 06Z, then to 25 knots after 15Z Saturday. && .FIRE WEATHER... Issued at 148 PM MDT Fri Jul 9 2021 Above normal temperatures recorded today with humidities in the low teens across Carbon and Albany counties and westerly winds gusting to 35 MPH ahead of a frontal passage. Some shower and thunderstorm activity possible with the frontal passage, which will ease fire weather concerns as we go into the evening. Saturday will be the coolest day with higher humidity and weaker winds, but that relief is short-lived as temperatures warm back up to well above normal with humidity dropping to 12 to 20% Sunday into early next week. Looking at next week, Monday, Thursday, and Friday appear to be the days wit elevated to near- critical fire weather conditions with humidity below 15% and winds gusting near 25 MPH for Carbon and Albany counties. As a few shortwaves pass through the region, afternoon thunderstorms are possible Tuesday through Thursday, especially for far eastern Wyoming and the Nebraska panhandle. Any fire weather headlines will be evaluated closer to the dates. && .HYDROLOGY... Issued at 148 PM MDT Fri Jul 9 2021 Flash Flood potential on the Mullen burn scar through next Monday will be be none to limited. Risks will increase next Tuesday through Friday as more showers and storms become possible across the mountains. Storms today will be too far east and then after a cooler drier day Saturday, warm and dry conditions occur Sunday and Monday. Additional disturbances will occur Tuesday and beyond to support more activity and higher moisture content. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...RUBIN SHORT TERM...MD LONG TERM...JSA AVIATION...RUBIN FIRE WEATHER...JSA/MD HYDROLOGY...JSA
Hazardous weather outlook, Jul 9, 10:45 PM MDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1045 PM MDT Fri Jul 9 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-110245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- East Platte County-Goshen County- 1045 PM MDT Fri Jul 9 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms are expected into the early morning hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will be possible Tuesday through Thursday. .Spotter information statement... Spotter activation will not be needed. WYZ101-103>106-109>119-110245- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1045 PM MDT Fri Jul 9 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will be possible Tuesday through Thursday. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Jul 9, 10:04 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST 1 NW ALLIANCE 42.11N 102.89W
07/09/2021 M60.00 MPH BOX BUTTE NE MESONET
FROM CWOP SENSOR NORTHWEST OF ALLIANCE
1000 PM TSTM WND GST ALLIANCE 42.10N 102.87W
07/09/2021 M68.00 MPH BOX BUTTE NE MESONET
&&
TTRUDELLocal storm report, Jul 9, 10:09 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST ALLIANCE 42.10N 102.87W
07/09/2021 M86 MPH BOX BUTTE NE ASOS
&&
TTRUDELLocal storm report, Jul 9, 10:10 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST 5 SE ALLIANCE 42.05N 102.81W
07/09/2021 M86.00 MPH BOX BUTTE NE ASOS
&&
TTRUDELLocal storm report, Jul 9, 10:18 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 4 SSW ALLIANCE 42.05N 102.90W
07/09/2021 BOX BUTTE NE STORM CHASER
STORM CHASERS SOUTH OF ALLIANCE ON HIGHWAY 385 REPORTED
WIND DRIVEN GOLF BALL SIZED HAIL. ROAD SIGNS TOSSED
AROUND NEAR THE SIDE OF THE HIGHWAY. DAMAGED VEHICLES. 2
TO 3 INCH TREE LIMBS ON ROAD.
&&
TTRUDELLocal storm report, Jul 9, 10:50 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 4 SSW ALLIANCE 42.05N 102.90W
07/09/2021 BOX BUTTE NE STORM CHASER
STORM CHASER SOUTH OF ALLIANCE ON HIGHWAY 385 REPORTED
WIND DRIVEN GOLF BALL SIZED HAIL. DAMAGED VEHICLES. 2 TO
3 INCH TREE LIMBS ON ROAD. STORM CHASER ALSO REPORTED
CONSTRUCTION FENCING WRAPPED AROUND VEHICLES ALONG WITH
CONTRUCTION DEBRIS ON ROAD. RESULTED IN TRAFFIC JAM ON
HIGHWAY 385 LATE THIS EVENING.
&&
TTRUDELSpecial weather statement, Jul 9, 10:58 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1058 PM MDT Fri Jul 9 2021
WYZ108-118-119-100530-
Goshen County WY-Central Laramie County WY-East Laramie County WY-
1058 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...
NORTHEASTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 1130 PM
MDT...
At 1057 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Chugwater, or 27 miles southeast of Wheatland, moving
southeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Meriden Rest Area.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Wyoming.
LAT...LON 4169 10465 4185 10466 4189 10453 4155 10419
4147 10454
TIME...MOT...LOC 0457Z 327DEG 40KT 4177 10459
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
| Jul 9, 8:04 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 41 min |
| Jul 9, 8:31 PM MDT | Tornado Warning | CYS | Niobrara | 44 min |
| Jul 9, 9:47 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 9, 10:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jul 9, 6:07 PM MDT | Tornado Warning | CYS | Morrill | 26 min |
| Jul 9, 8:47 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jul 9, 9:01 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 44 min |
| Jul 9, 9:22 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 38 min |
| Jul 9, 9:33 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill, Sioux | 57 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.